Texas, 2004

Damaging Wind in Texas, June 2, 2004

June 2, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 7:30 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 7:30 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 1 2004

.DISCUSSION...
00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF
THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY
UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS
THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES
ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED
WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST
ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE
BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS
N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT
UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST
RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE
SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES
OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS
IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS
ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN
WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST
NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA.
WILL HAVE UPDATE OUT BY 930 PM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  69  85 /  50  40  40  40
MLU  69  87  68  84 /  30  50  40  40
TXK  69  85  67  82 /  70  40  40  40
TYR  72  88  70  86 /  70  40  40  40
LFK  73  89  72  88 /  30  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 1, 11:00 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST
TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY
THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE
ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN
UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER
ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE
LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH
THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY
NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING
HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND
INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 1, 10:18 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             3 N VALLIANT            34.05N 95.09W
06/01/2004  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

22
Local storm report, Jun 1, 10:52 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     HAWKINS                 32.59N 95.20W
06/01/2004                   WOOD               TX   BROADCAST MEDIA

            TREE DOWN ON A HOUSE.

1110 PM     TSTM WND DMG     2 S GLADEWATER          32.54N 94.95W
06/01/2004                   GREGG              TX   LAW ENFORCEMENT

            TREES DOWN.

1110 PM     TSTM WND DMG     LINDALE                 32.51N 95.41W
06/01/2004                   SMITH              TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

1120 PM     TSTM WND DMG     2 W KILGORE             32.39N 94.90W
06/01/2004                   GREGG              TX   LAW ENFORCEMENT

            TREES DOWN.

1123 PM     TSTM WND DMG     WHITE OAK               32.53N 94.86W
06/01/2004                   GREGG              TX   LAW ENFORCEMENT

            TREES DOWN.

1123 PM     TSTM WND DMG     WHITEHOUSE              32.23N 95.22W
06/01/2004                   SMITH              TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

22
Local storm report, Jun 1, 11:00 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     JACKSONVILLE            31.97N 95.26W
06/01/2004                   CHEROKEE           TX   BROADCAST MEDIA

            LARGE TREE DOWN ON A HOUSE AND SEVERAL CARS DAMAGED BY
            FALLING TREES.

1148 PM     TSTM WND DMG     HENDERSON               32.16N 94.80W
06/01/2004                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Local storm report, Jun 1, 11:15 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND DMG     5 S CUSHING             31.74N 94.84W
06/02/2004                   NACOGDOCHES        TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG FM 225 BETWEEN CUSHING AND
            DOUGLASS.

&&

22
Special weather statement, Jun 1, 11:15 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED JUN 2 2004

LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-020900-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO-
FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-MARION-MORRIS-
NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD-
1215 AM CDT WED JUN 2 2004

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF
NORTHEAST TEXAS AND MOST OF NORTHWEST LOUISIANA UNTIL 400 AM...

A SQUALL LINE WILL CONTINUE TO PROPAGATE EASTWARD THROUGH THE WATCH
AREA DURING THE OVERNIGHT HOURS. AS THIS LINE APPROACHES...YOU CAN
EXPECT DAMAGING WIND GUSTS TO NEAR 70 MPH ALONG WITH LARGE HAIL.
Local storm report, Jun 1, 11:30 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     MARSHALL                32.54N 94.35W
06/02/2004                   HARRISON           TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Augustine

When
June 2, 12:10 AM CST to 6:02 AM CST
Where
San Augustine County, Broaddus
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.300, -94.267

Trees downed across FM 2558.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403723.